MAUDE Adverse Event Report: PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD

PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD
Catalog Number 400SWPC45
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the second returned swiftpac coil (swiftpac) confirmed that the embolization coil was detached from the pusher assembly.Evaluation revealed that the pe fibers were fractured.If the swiftpac is manipulated against resistance, the pe fibers may fracture causing the embolization coil to detach.Based on the reported complaint, the root cause of resistance during the procedure could not be determined.Further evaluation revealed that the coil winds were unraveled and wrapped around the non-penumbra stent retriever device.This damage likely occurred during removal of the detached coil from the procedure.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right internal carotid artery (ica) using swiftpac coils (swiftpacs) and a non-penumbra microcatheter.During the procedure, the physician advanced a swiftpac to the target location using the microcatheter.While retracting the swiftpac to reposition it, the physician noticed under fluoroscopy that the coil had unintentionally detached partially within the microcatheter and partially in the aneurysm.The physician then used a snare device to remove the detached swiftpac.The physician then advanced a second swiftpac of a different size to the target location using the same microcatheter.While retracting the swiftpac to reposition it, the physician noticed under fluoroscopy that the coil had unintentionally detached partially within the microcatheter and partially in the aneurysm.The physician then used a stent retriever to remove the swiftpac from the patient.The procedure was completed using the same microcatheter and another swiftpac.There was no report of an adverse effect to the patient.

Brand Name
SWIFTPAC COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24405691
Report Number3005168196-2026-00053
Device Sequence Number12817894
Product Code HCG
UDI-Device Identifier00815948029576
UDI-Public00815948029576
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K230284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400SWPC45
Device Lot NumberF00018622
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Initial Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexFemale